Alert archive / New York / Special Marine Warnings in 2004
Special Marine Warning 40, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 14, 2004, 6:40 PM EDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2004, 6:40 PM EDT (22:40 UTC)
- Expired
- Jun 14, 2004, 8:15 PM EDT
- In force
- 95 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 14, 2:50 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 14, 2:50 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE BUFFALO NY 250 PM EDT MON JUN 14 2004 ...STRONG CONVECTION LIKELY ACROSS THE REGION THIS EVENING INTO EARLY TONIGHT... AN ORGANIZED LINE OF STRONG THUNDERSTORMS IS FIRING UP OVER MICHIGAN AS THE COLD FRONT ADVANCES THROUGH THE NORTH CENTRAL PART OF THE STATE. THIS CONVECTION IS RACING TO THE EAST AT 45 TO 50 KNOTS AND WILL REACH WESTERN NEW YORK SHORTLY AFTER 00Z. HOWEVER...WE WILL STILL HAVE TO KEEP A CLOSE EYE ON THE POTENTIAL FOR CONVECTION ALONG THE LAKE BREEZE BOUNDARIES. THIS TREND IS ALREADY UNDERWAY NORTH OF LAKE ERIE AND WEST OF LAKE ONTARIO. LOCALLY...SCATTERED THUNDERSTORMS WILL MOST LIKELY DEVELOP LATER THIS AFTERNOON ACROSS CHAUTAUQUA...NORTHERN CATTARAUGUS...SOUTHERN ERIE AND WYOMING COUNTIES...AREAS WHERE THE LAKE BREEZE IS WELL DEFINED ON THE VISIBLE SATELLITE IMAGE. SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS THE ENTIRE AREA AFTER 00Z AS THE FRONT INTERACTS WITH THE VERY UNSTABLE AIR THAT IS IN PLACE ACROSS THE AREA. THE STRONG UPPER LEVEL JET...TRACKING JUST NORTH OF NEW YORK STATE...WILL PROVIDE ADDED LIFT TO FUEL THE STORMS. RIGHT NOW...DAMAGING STRAIGHT LINE WINDS APPEAR TO BE THE MAIN WEATHER THREAT...BUT SOME HAIL IS POSSIBLE AS SURFACE BASED CAPES GET ABOVE 1500 J/KG IN SOME SPOTS. THE ETA AND GFS SUGGEST THAT THE FRONT AND ITS ASSOCIATED PCPN WILL BE EAST OF OUR FA BY 12Z TUESDAY. AREA TEMPERATURES WILL BE A LITTLE COOLER TUESDAY...BUT THE MOST NOTICEABLE CHANGE WILL BE THE DROP IN HUMIDITY LEVELS. HIGH PRESSURE IS FORECAST TO CREST OVER NEW YORK STATE TUESDAY NIGHT AND THEN SLIDE OFF THE EAST COAST WEDNESDAY NIGHT. MODERATELY STRONG WARM AIR ADVECTION ON THE WEST SIDE OF THE HIGH WILL PUSH TEMPERATURES BACK INTO THE 80S WEDNESDAY. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME WEDNESDAY NIGHT AS MOISTURE POOLS AHEAD OF THE NEXT COLD FRONT. THE ETA AND GFS AGREE THAT THE FRONT WILL GET HUNG UP IN THE UPPER LEVEL FLOW AND MOVE SLOWLY TO THE SOUTH THURSDAY. BASED ON THIS TREND...HAVE DECIDED TO LEAVE IN A CHANCE FOR PCPN FOR MOST AREAS SOUTH OF LAKE ONTARIO AND THE NORTH COUNTRY ON THURSDAY. AVIATION DISCUSSION... VFR CONDITIONS WILL PREVAIL THROUGH 00Z. AFTERNOON HEATING MAY TOUCH OFF A FEW SHOWERS OR THUNDERSTORMS ALONG THE WESTERN SOUTHERN TIER AND FINGER LAKES AFTER 20Z. A CONVECTIVE COMPLEX CURRENTLY OVER NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN IS EXPECTED TO HOLD TOGETHER AS IT MOVES RAPIDLY EASTWARD. AT THIS TIME...IT APPEARS THIS COMPLEX WILL MOVE ACROSS THE AREA BETWEEN 00Z AND 04Z. WINDS GUSTS EXCEEDING 50 KNOTS HAVE BEEN COMMON WITH THIS COMPLEX. CONDITIONS WILL IMPROVE AFTER THE PASSAGE OF THIS CONVECTIVE COMPLEX MOVES THROUGH. MVFR CONDITIONS ARE POSSIBLE BETWEEN 06Z AND 12Z AS A WEAK FRONT MOVES EAST ACROSS THE AREA. .BUF...NONE. PUBLIC...TJP AVIATION...TMA
Hazardous weather outlook, Jun 14, 4:46 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 446 AM EDT MON JUN 14 2004 NYZ001>008-010>014-019>021-085-141045- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 446 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... A WARM AND RATHER HUMID AIRMASS ACROSS THE REGION WILL INTERACT WITH AN APPROACHING FRONTAL SYSTEM LATE TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FORM AS A RESULT OF THIS INTERACTION WITH THE STORMS POTENTIALLY BECOMING STRONG TO SEVERE. THE HIGHEST CHANCE FOR ANY SEVERE WEATHER WOULD COME LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS WITH STRAIGHT LINE DAMAGAING WINDS BEING THE GREATEST SEVERE WEATHER THREAT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATER TODAY OR THIS EVENING. MAKE REPORTS TO THE NATIONAL WEATHER SERVICE VIA SKYWARN NETS ON AMATEUR RADIO OR VIA TELEPHONE. RSH
In the hours before
Special weather statement, Jun 14, 5:14 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 514 PM EDT MON JUN 14 2004 NYZ001>008-010>014-019>021-085-150510- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 514 PM EDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTIES IN WESTERN NEW YORK THE WATCH INCLUDES... LIVINGSTON ONTARIO WAYNE MONROE NIAGARA ERIE CHAUTAUQUA CATTARAUGUS ORLEANS GENESEE WYOMING ALLEGANY IN CENTRAL NEW YORK THIS WATCH INCLUDES... OSWEGO NORTHERN CAYUGA INCLUDING THE ADJOINING COASTAL WATERS OF LAKES ERIE AND ONTARIO. A WARM AND HUMID AIRMASS IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEW YORK WILL INTERACT WITH AN APPROACHING COLD FRONT THIS EVENING AND EARLY TONIGHT. A LINE OF THUNDERSTORMS WILL APPROACH FROM THE WEST AND MOVE ACROSS WESTERN NEW YORK AFTER 6PM. THE MAIN SEVERE THREAT OF SEVERE WEATHER BEING STRAIGHT LINE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. THE EXTENT OF OUR WARM AIRMASS SHOULD LIMIT THE SIZE OF ANY HAIL PRODUCED, ALTHOUGH THE THREAT WILL ALSO BE IN PLACE FOR HAIL IN EXCESS OF THREE QUARTERS OF AN INCH IN DIAMETER. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS OF 58 MPH OR GREATER AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. LEVAN
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:40 PM EDT | Special Marine Warning | BUF | 95 min | |
| Jun 14, 6:56 PM EDT | Special Marine Warning | BUF | 94 min | |
| Jun 14, 7:12 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 63 min |
| Jun 14, 7:45 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 60 min |
Nearby
Special Marine Warnings in New York, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.